liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
High frequency behavior of a rolling ball and simplification of the separation equation
Linköping University, Department of Mathematics, Mathematics and Applied Mathematics. Linköping University, The Institute of Technology.
2013 (English)In: Regulârnaâ i haoticeskaâ dinamika, ISSN 1560-3547, E-ISSN 1468-4845, Vol. 18, no 3, 226-236 p.Article in journal (Refereed) Published
Abstract [en]

The Chaplygin separation equation for a rolling axisymmetric ball has an algebraic expression for the effective potential V (z = cos theta, D, lambda) that is difficult to analyze. We simplify this expression for the potential and find a 2-parameter family for when the potential becomes a rational function of z = cos theta. Then this separation equation becomes similar to the separation equation for the heavy symmetric top. For nutational solutions of a rolling sphere, we study a high frequency omega (3)-dependence of the width of the nutational band, the depth of motion above V(z (min),D, lambda) and the omega (3)-dependence of nutational frequency .

Place, publisher, year, edition, pages
MAIK Nauka/Interperiodica , 2013. Vol. 18, no 3, 226-236 p.
Keyword [en]
rigid body; rolling sphere; integrals of motion; elliptic integrals; tippe top
National Category
Natural Sciences
Identifiers
URN: urn:nbn:se:liu:diva-96144DOI: 10.1134/S1560354713030039ISI: 000319763900003OAI: oai:DiVA.org:liu-96144DiVA: diva2:640729
Available from: 2013-08-14 Created: 2013-08-14 Last updated: 2017-12-06

Open Access in DiVA

No full text

Other links

Publisher's full text

Authority records BETA

Rutstam, Nils

Search in DiVA

By author/editor
Rutstam, Nils
By organisation
Mathematics and Applied MathematicsThe Institute of Technology
In the same journal
Regulârnaâ i haoticeskaâ dinamika
Natural Sciences

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 78 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf